How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Josh Your Own Question
Dr Josh
Dr Josh, Doctor
Category: Medical
Satisfied Customers: 3834
Experience:  Medicine doctor, PGCSD(dermatology)
6740150
Type Your Medical Question Here...
Dr Josh is online now
A new question is answered every 9 seconds

Just took a Niacin supplement, 500 mg. I am experiencing

Customer Question

Just took a Niacin supplement, 500 mg.
I am experiencing flushing, and whole body rash
Should I go to the emergency room or will these symtoms go away soon?
Submitted: 4 months ago.
Category: Medical
Expert:  Dr Josh replied 4 months ago.

Hello,

Myself Dr Josh- and I’m happy to help with your question today.

Well, from the description it sounds that you have developed Allergy to Niacin.

The most common symptoms of an allergic reaction to niacin are- general itching, rash and shortness of breath.

One may also get hives and eczema.

Also, Shortness of breath and other asthma-like symptoms can develop, such as the inability to breathe, wheezing and coughing. Itching can develop in the mouth, lips or throat.

This should not be left ignored and should be immediately checked in ER ASAP.

This can result in allergic reaction, called anaphylaxis, which can be serious.

One would require oral antihistamine like Zyrtec, you can apply hydrocortisone to the affect areas and apply a cold compress to affected part.

Best bet is that you should get it managed in ER ASAP.

Hope this helped

If you have any further question then you can ask me.

Please leave positive rating above the chat box so I can get credit for helping you today
we only get after positive feedback.
Bonus is highly appreciated.
We are here to help you until you satisfy.
Thank you.

Kind Regards

Dr.Josh

Related Medical Questions